Alert archive / Texas / Dense Fog Advisories in 2016

Dense Fog Advisory 21, NWS Austin/San Antonio, TX

November 17, 201610 counties in Texas

NWS Austin/San Antonio, TX issued this dense fog advisory at Nov 17, 2016, 12:20 AM CST for 10 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 12:20 AM CST (06:20 UTC)
Expired
Nov 17, 2016, 9:00 AM CST
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bastrop County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Lavaca County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS74 KEWX 170620
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CST THU NOV 17 2016

TXZ193-208-209-223>225-171430-
/O.NEW.KEWX.FG.Y.0021.161117T0620Z-161117T1500Z/
BASTROP-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...LOCKHART...LA GRANGE...
GONZALES...CUERO...HALLETSVILLE
1220 AM CST THU NOV 17 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* VISIBILITY...1/4 MILE OR LESS.

* IMPACTS...REDUCED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS TONIGHT THROUGH THE MIDDLE OF THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
2 follow-up statements
091 
WWUS74 KEWX 171129
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CST THU NOV 17 2016

TXZ207-220>222-171500-
/O.EXA.KEWX.FG.Y.0021.000000T0000Z-161117T1500Z/
GUADALUPE-ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...SEGUIN...PLEASANTON...FLORESVILLE...
KARNES CITY
529 AM CST THU NOV 17 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* VISIBILITY...1/4 MILE OR LESS.

* IMPACTS...REDUCED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS THROUGH THE MIDDLE OF THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

TXZ193-208-209-223>225-171500-
/O.CON.KEWX.FG.Y.0021.000000T0000Z-161117T1500Z/
BASTROP-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...LOCKHART...LA GRANGE...
GONZALES...CUERO...HALLETSVILLE
529 AM CST THU NOV 17 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* VISIBILITY...1/4 MILE OR LESS.

* IMPACTS...REDUCED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS THROUGH THE MIDDLE OF THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
164 
WWUS74 KEWX 171459
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 AM CST THU NOV 17 2016

TXZ193-207>209-220>225-171600-
/O.EXP.KEWX.FG.Y.0021.000000T0000Z-161117T1500Z/
BASTROP-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...SEGUIN...LOCKHART...
LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE
859 AM CST THU NOV 17 2016

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

DENSE FOG CONDITIONS HAVE IMPROVED ACROSS THE AREA AND THE DENSE
FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CST.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Nov 16, 10:57 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 16, 10:57 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1057 PM CST Wed Nov 16 2016

.AVIATION... /06Z TAFS/

Increasing onshore flow is producing a few low clouds over the
coastal prairies, with the area of cloudiness expected to expand
into the I-35 terminals after 08z. Models suggest some patchy
drizzle at daybreak but expect any that develops to be brief and
of minimal impact. Expect LIFR conditions first arriving to the
I-35 terminals as light fog with some outlying areas of patchy
dense fog possible. Expect a late morning arrival of low clouds
at DRT with all taf sites expected to mix to VFR in the early
afternoon. As surface winds continue to gradually increase over
the next day, will expect to see more uniform low clouds and less
fog the following night.

&&

.PREV DISCUSSION... /ISSUED 258 PM CST Wed Nov 16 2016/

SHORT TERM (Tonight through Thursday Night)...
After a warm, sunny and gusty afternoon with some breaking daily
maximum temperatures, expect clouds to develop this evening into
the overnight hours. Increased low level moisture is forecast to
push across the coastal Plains and then into the I-35 corridor.
Areas along the coastal Plains could see areas of fog while
patchy fog is expected across most areas along and east of
Interstate 35. Low clouds are expected to scatter out by mid-
morning Thursday for partly cloudy skies across most of the
region. It will be a bit cooler due to cloud coverage and
therefore no anticipating breaking maximum daily records.

LONG TERM (Friday through Wednesday)...
An upper level system will be moving across the four corners
region into the Southern Plains late Thursday into Friday. This
system will be sending a strong cold front across South-Central
Texas on Friday for chances of showers and thunderstorms. There is
a slight chance for showers across the Hill Country around dawn as
a short-wave trough moves ahead of the frontal boundary. This is a
progressive and quick moving frontal boundary and should exit the
area by mid-afternoon on Friday. Rainfall accumulations could
range from few hundredths to one quarter inch with few spots
getting up to three quarter of an inch. Breezy northerly winds and
gusts up to 20 mph are expected in the wake of the cold front
through the evening hours.

The upcoming weekend will be cooler than climate normals as the
cool airmass spreads across the area. Saturday's high temps will
only get into the upper 50s across the Hill Country to mid 60s
along the coastal Plains. Sunday morning lows will significantly
drop as a result of clear skies and light winds. This will be the
coldest airmass so far this fall to enter the area with expected
low temperatures to reach the lower 30s across part of the Hill
Country. Some areas across the Hill Country could experience
temperatures in the 30-32 range for few hours. Sunday's highs will
increase several degrees from those expected on Saturday as
southerly winds return.

A warming trend is expected for the beginning of next week with
a slight chance for rain expected late Tuesday into Wednesday as
another upper level disturbance pushes through the area. Models
are keeping the second part of next week dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  60  81  65  70 /   0   0  -   20  40
Austin Bergstrom Intl Airport  86  57  82  65  70 /   0   0  -   20  50
New Braunfels Muni Airport     85  57  82  65  73 /   0   0  -   10  40
Burnet Muni Airport            83  57  78  60  67 /   0   0   0  20  30
Del Rio Intl Airport           84  55  80  60  73 /   0   0   0  -   10
Georgetown Muni Airport        84  57  80  63  68 /   0   0  -   20  40
Hondo Muni Airport             88  53  81  64  75 /   0   0  -   10  30
San Marcos Muni Airport        86  58  82  65  71 /   0   0  -   20  40
La Grange - Fayette Regional   86  62  83  67  74 /   0   0  -   10  50
San Antonio Intl Airport       87  59  81  66  73 /   0   0  -   10  40
Stinson Muni Airport           86  57  83  66  75 /   0   0  -   10  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...24
Public Service/Data Collection...33
Hazardous weather outlook, Nov 17, 12:03 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1203 AM CST THU NOV 17 2016

TXZ171>173-183>194-202>209-217>225-228-180615-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1203 AM CST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF DENSE FOG WILL BE POSSIBLE EAST OF A CUERO TO GONZALES TO
BASTROP LINE THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Dense Fog Advisories in Texas, 2016Every dense fog advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.